Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 15, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 1, 2004, 3:10 AM CDT for Douglas County, Howell County, Ozark County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 3:10 AM CDT (08:10 UTC)
- Expired
- May 1, 2004, 9:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Douglas County, MO, Howell County, MO, Ozark County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 954 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 010813 FFWSGF MOC067-091-153-011415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 AM CDT SAT MAY 1 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... OZARK COUNTY IN MISSOURI. HOWELL COUNTY IN MISSOURI. DOUGLAS COUNTY IN MISSOURI. * UNTIL 915 AM CDT. * AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN TWO TO THREE INCHES OF RAIN ACROSS EASTERN DOUGLAS...EASTERN OZARK AND MOST OF HOWELL COUNTIES SINCE 1 AM. ALTHOUGH THE HEAVIEST RAINFALL WILL END BEFORE 330 AM...RUNOFF IS NOT COMPLETE AND WILL LIKELY CONTINUE THROUGH THE MORNING. LOCAL LAW ENFORCEMENT OFFICERS INDICATED THAT SOME OF THE COUNTY ROADS IN SOUTHERN OZARK COUNTY HAD STANDING WATER OVER THEM...AND WILL LIKELY FLOOD THIS MORNING AS SMALL STREAMS AND CREEKS FLOW OUT OF THERE BANKS. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WEST PLAINS...WILLOW SPRINGS...MOUNTAIN VIEW... GAINESVILLE...BAKERSFIELD...ZANONI...WILLHOIT...WHITE CHURCH... VANZANT...UDALL...TECUMSEH AND SYCAMORE. THIS WARNING REPLACES THE SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPRINGFIELD. LAT...LON 3705 9167 3650 9166 3651 9256 3707 9257 $$ JLT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 1, 2:30 AM CDT, 40 minutes earlier.
Area forecast discussion, May 1, 2:30 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 AM CDT SAT MAY 1 2004 .DISCUSSION... MAIN FOCUS THIS PERIOD WILL BE WITH HEAVY RAIN AND FLOODING THREAT TODAY AND SECONDARY PRECIPITATION CHANCES ON SUNDAY. FROST POTENTIAL BY SUNDAY NIGHT WITH WARM UP FOR REMAINDER OF UPCOMING WEEK. UPPER WAVE WAS KICKING EAST WITH IMPRESSIVE RIGHT ENTRANCE REGION OF 120+ KT UPPER LEVEL JET ACROSS SOUTH CENTRAL MO. THIS IS THE SAME AREA WHERE A SURFACE COLD FRONT WAS ANALYZED AROUND 05Z WITH JUICY 60+ DEW POINTS SOUTH AND EAST OF THE FRONT. SURFACE LOW WAS LIFTING NORTHEAST ALONG THE FRONT ACROSS NORTHWEST ARKANSAS. LOW LEVEL JET WAS FOCUSED MORE TO THE SOUTH TONIGHT AND WAS AIDING IN LARGE MCS DOWN IN TEXAS. STRONGEST CONVECTION EARLY THIS MORNING WAS ALONG AND AHEAD OF SURFACE FRONT ACROSS SOUTH CENTRAL MO IN AREA OF BEST UPPER LEVEL DIVERGENCE. LIGHT TO MODERATE RAIN WAS OCCURRING BEHIND THE FRONT ACROSS WESTERN AND CENTRAL MISSOURI AND IT APPEARS FLOODING THREAT THERE HAS ENDED. PLAN IS TO DROP FLOOD WATCH ACROSS NORTHWEST 2/3 OF CWA AND KEEP IT IN FOR THE SOUTHEAST 1/2 THROUGH 18Z. UPDATE TO FLOOD WATCH WILL BE FORTHCOMING AROUND ZONE ISSUANCE TIME. SURFACE LOW IS EXPECTED TO RIDE NORTHEAST ALONG THE FRONT TODAY AND INTO THE OHIO VALLEY REGION BY THIS EVENING. AFTER LOW PASSES TO THE NORTHEAST...SHOULD SEE MUCH COOLER AIR MASS SINK INTO THE AREA ALONG WITH CLEARING FROM NORTHWEST TO SOUTHEAST. A SECONDARY SHORTWAVE APPEARS TO DROP THROUGH THE AREA ON SUNDAY WITH SOME MID LEVEL MOISTURE ASSOCIATED WITH IT. WOULD NOT EXPECT MUCH IN THE WAY OF PRECIPITATION BUT A SIMILAR SCENARIO DEVELOPED LAST WEEK WITH SCATTERED LIGHT SHOWERS AND PLAN ON KEEPING LOW POPS (20-30S). INCREASED CLOUD COVER AND SCATTERED SHOWERS ALONG WITH REINFORCING COOLER AIR MASS WILL KEEP TEMPERATURES ON THE COOL SIDE FOR SUNDAY. CLOUDS AND MID LEVEL MOISTURE SHOULD EXIT TO THE SOUTHEAST BY SUNDOWN AND WITH CLEAR SKY AND LIGHT WIND TEMPERATURES EXPECTED TO DROP BACK INTO THE 30S FOR SUNDAY NIGHT. HAVE ALSO INCREASED THE AREAL COVERAGE OF SCATTERED FROST IN THE GRIDS. WILL NEED TO MONITOR THIS CLOSELY OVER THE NEXT FEW MODEL RUNS TO SEE IF FROST ADVISORY WILL BE WARRANTED WITH GROWING SEASON IN FULL SWING NOW. WARM UP SHOULD BEGIN ON MONDAY AS UPPER PATTERN TRANSITIONS TO MORE WEST NORTHWEST FLOW AND RIDGE BUILDING INTO THE AREA. SHOULD SEE TEMPERATURES RISE BACK INTO THE 70S AND 80S BY MID TO LATE NEXT WEEK. NO MAJOR CHANGES MADE TO EXTENDED GRIDS/FORECAST. && .AVIATION... CONVECTIVE PRECIPITATION SHOULD COME TO AN END BY MID MORNING AT BOTH JLN AND SGF TERMINAL LOCATIONS WITH LOW CEILINGS HOLDING ON THROUGH MIDDAY. CEILINGS SHOULD BEGIN TO LIFT DURING THE AFTERNOON WITH CLEARING THIS EVENING. VFR CONDITIONS ARE EXPECTED THIS EVENING AND TONIGHT. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH UNTIL 18Z FOR DENT...TEXAS...SHANNON... HOWELL...AND OREGON COUNTIES. .KS...NONE. LINDENBERG
Hazardous weather outlook, Apr 30, 10:30 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1030 PM CDT FRI APR 30 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 1030 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS WITH TORRENTIAL RAINFALL...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. SIGNIFICANT FLOODING POSSIBLE. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA OVERNIGHT BUT CONCENTRATED ACROSS FAR SOUTHERN MISSOURI. FLOODING WILL BECOME THE PRIMARY HAZARD OVERNIGHT HOURS...MAINLY ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR. DISCUSSION: SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE OUTLOOK AREA OVERNIGHT. STRONG THUNDERSTORMS WITH SMALL HAIL WILL BE POSSIBLE ACROSS FAR SOUTHERN MISSOURI CLOSER TO A SLOW MOVING FRONT. THE PRIMARY HAZARD OVERNIGHT WILL BE FLOODING AS MANY OF THE STORMS WILL PRODUCE TORRENTIAL RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR. THE HIGHEST RISK OF LIFE THREATENING FLOODING WILL OCCUR ACROSS SOUTHERN MISSOURI MAINLY ALONG AND SOUTH HIGHWAY 60 WHERE ONE TO THREE INCHES OF ADDITIONAL RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FLOODING WILL LIKELY BE ONGOING SATURDAY MORNING OVER SOUTHERN MISSOURI FROM OVERNIGHT AND MORNING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT ACROSS FAR SOUTHERN MISSOURI ALONG AND SOUTH HIGHWAY 60. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF FOSTER
In the hours before
Special weather statement, Apr 30, 9:28 PM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 928 PM CDT FRI APR 30 2004 MOZ093-095-101>104-010327- BARRY-CHRISTIAN-MCDONALD-NEWTON-STONE-TANEY- INCLUDING THE CITIES OF...BRANSON...MONETT...NEOSHO AND OZARK. 928 PM CDT FRI APR 30 2004 SEVERE THUNDERSTORM WATCH NUMBER 133 HAS BEEN CANCELLED. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA. HOWEVER...THUNDERSTORMS WILL CONTINUE ACROSS THE AREA OVERNIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND SMALL HAIL. LOCALIZED FLOODING WILL BE POSSIBLE. FOSTER
Local storm report, Apr 30, 10:22 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1022 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL DIGGINS 37.17N 92.85W
04/30/2004 0.75 INCH WEBSTER MO BROADCAST MEDIA
&&
DSALocal storm report, Apr 30, 11:25 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1125 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD DIGGINS 37.17N 92.87W
04/30/2004 WEBSTER MO AMATEUR RADIO
FLOODING OVER HIGHWAY 60 NEAR DIGGINS
AF
AFLocal storm report, Apr 30, 11:30 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 PM FLOOD TURNERS 37.18N 93.15W
04/30/2004 GREENE MO AMATEUR RADIO
MINOR FLOODING OVER HIGHWAY 125 NEAR OAK GROVE HEIGHTS.
AF
AFLocal storm report, May 1, 12:37 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1237 AM CDT SAT MAY 01 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD FORDLAND 37.17N 92.95W
05/01/2004 WEBSTER MO AMATEUR RADIO
FLOODING OVER HIGHWAY Z.
AFLocal storm report, May 1, 3:03 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0303 AM CDT SAT MAY 01 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD 3 N HARTVILLE 37.29N 92.52W
05/01/2004 WRIGHT MO EMERGENCY MNGR
PEOPLE TRAPPED BY FLOODING ON LAKE FREDDIE ROAD.
AFThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:25 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 50 min |
| Apr 30, 9:45 PM CDT | Flash Flood Warning | SGF | Webster | 6 hr |
| Apr 30, 11:54 PM CDT | Flash Flood Warning | SGF | Wright | 6 hr |
| May 1, 12:33 AM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| May 1, 12:33 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 42 min |
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.